Thunderstorm Wind, Chariton
- When
- December 5, 4:03 PM CST
- Where
- Chariton County, Brunswick
- Measured
- 57 kt (66 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.433, -93.133
Trees reported down by the public.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Dec 5, 3:20 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CST WED DEC 5 2001 MAIN FORECAST PROBLEMS ARE FRONT MOVING THROUGH CWA NOW...AND THEN TEMPS THROUGH THE WEEKEND. MODELS PROGGING TEMPORARY CHANGE IN LONGWAVE PATTERN THROUGH THE PERIOD AS WESTERN CONUS RIDGE BUILDS THROUGH THE WEEKEND...WHILE TROUGH SLOWLY DEVELOPS ACROSS EASTERN STATES. CURRENTLY SHORTWAVE EJECTING ACROSS REGION PUSHING FRONT THROUGH CWA ATTM. FRONT SHOULD EXIT EASTERN PORTION OF CWA EARLY THIS EVENING. WILL KEEP MENTION OF SHOWERS AND THUNDERSTORMS TROUGH EARLY EVENING ALONG ROUGHLY AN IRK TO DMO LINE. OTHERWISE SKIES CLEARING RAPIDLY BEHIND THE FRONT AS MUCH DRIER AIRMASS ADVECTS INTO CWA. WITH DRY AIRMASS AND LIGHT WINDS OVERNIGHT SHOULD SEE TEMPS FALL INTO THE UPPER 20S TO LOWER 30S ACROSS CWA...ROUGHLY IN LINE WITH GUIDANCE. NEXT WAVE PROGGED TO PUSH THROUGH CWA THURS...WITH STRONGER WAVE FRI...AS EASTERN LONGWAVE TROUGH GRADUALLY DEEPENS. EFFECT ON CWA WILL BE TO LOWER TEMPS TO NEAR NORMAL BY THIS WEEKEND. OTHERWISE NOT MUCH IN THE WAY OF PRECIP EXPECTED TROUGH THE WEEKEND...AS WAVES WILL BE WEAK AND MOISTURE RELATIVELY NON-EXISTENT. IN THE EXTENDED...WENT PRIMARILY WITH THE MRF FOR THE SATURDAY THRU WEDNESDAY RANGE. THE CANADIAN WAS FASTER AND THE EUROPEAN SLOWER WITH THE SYSTEM ARRIVING LATE TUESDAY. BEFORE THEN A COUPLE OF MINOR DRY FRONTS COME THROUGH. MADE ON MINOR CHANGES...PRIMARILY LOWERED TEMPERATURES WEDNESDAY IN RESPONSE TO MORE CLOUD COVER AND PRECIPITATION. .EAX... KS...NONE. MO...NONE. MS/JJ
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CST WED DEC 5 2001 FORECAST: SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHERN MISSOURI AND EASTERN KANSAS THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. DISCUSSION: A COLD FRONT MOVING ACROSS EASTERN KANSAS AND NORTHERN MISSOURI...WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST AIRMASS TO PRODUCE SHOWERS AND THUNDERSTORMS. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ALTHOUGH A COUPLE OF STORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. THE FRONT WILL BE ROUGHLY ALONG THE I 35 CORRIDOR AROUND 2 PM...THEN NEAR A SEDALIA TO KIRKSVILLE LINE BY 5 PM. AS THE FRONT PASSES...THE THREAT FOR THUNDERSTORMS WILL END. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED THROUGH EARLY NEXT WEEK. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX SEAMAN
The Pleasant Hill radar (KEAX), 120 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees reported down by the public.
Trees and power lines reported down by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, December 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272078, 5272079.